MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 179712530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through legal documentation, the patient sustained injuries due to a car accident on (b)(6) 2020.Subsequently, on (b)(6) 2020, plaintiff the underwent an occiput-c3 posterior spinal fusion where bone screws and titanium rods were placed in her cervical spine.Patient had good recovery.On (b)(6) 2020, patient was seen and x-rays left the impression of an ¿[i]nstrumented posterior spinal fusion and posterior decompression from the occiput through c3 for management of cervical spine fractures.¿ also, x-rays of her right shoulder showed a clavicular fracture and thoracic compression fractures at the t5 and t6 levels.Plaintiff was diagnosed with a ¿closed stable burst fracture of first cervical vertebrae with routine healing.¿ on (b)(6) 2020 patient was seen and was noted doing physical therapy and was improving.On (b)(6) 2020 ct scans of the cervical and thoracic spine showed: occiput-c3 posterior bone fusion without evidence for hardware failure¿ and fractures at the t3-t6 levels.On (b)(6) 2020, patient was treated for pain management and was diagnosed with cervicalgia and pain in the thoracic spine.On (b)(6) 2020 patient was seen and x-rays of the cervical and thoracic spine showed the ¿posterior instrumented spinal fusion from the occiput through c3 with mild residual lateral displacement of c1 lateral masses [and] t6 vertebral comminuted split fracture and partially visualized t3-t5 compression fractures.¿ physical examination showed that patient was able to ambulate with a cane, but experienced pain in her midthoracic spine.The dr.Recommended surgical intervention to stabilize her thoracic spine.On (b)(6) 2020, patient underwent a posterior spinal fusion of t3-t9 thoracic spine levels using expedium system implants.Patient was released on (b)(6) 2020.On (b)(6) 2020 physical examination showed that the patient stands with her head stooped forward, almost on her chest.She had trouble meeting my gaze.Patient could only passively lift her head up and hold it for a few seconds.It was observed that she was chin on chest.That day the patient was admitted to (b)(6).On (b)(6) 2020 the patient underwent a complicated spinal fusion with orthopedic revision surgery.Specifically, she underwent a posterior spinal instrumentation and fusion c4,5,6, t1,2,10,11,12, l1, l2, l3, l4 with decortication and revision instrumented fusion occ-c3, 13-9.During this procedure the surgeon placed the bilateral rods from occiput to t5 while reposition the head in the mayfield pins to reduce our kyphosis from c7 to t3.This was done successfully.Further, rods were placed bilaterally from t7-l4.Expedium and mountaineer system products were implanted.The patient had original surgery in (b)(6) 2020.The original surgery did not involve any synthes devices.Due to implant failures the patient had additional surgeries which involved adding synthes devices to the competitor products that were initially placed.Implanted devices (b)(6) 2020 (surgical invention due to competitor device failure.) part number 179702000- screw qty 12, part number 179712430 screw qty 1, part number 179712530 screw qty 3, part number 179712535 screw qty 3, part number 179712540 screw qty 4, part number 179712630 screw qty 1, part number 179762480 rod qty 1.Implanted devices (b)(6) 2020 (surgical intervention due to implant failure): part number 102000000-screw locking cap qty 5, part number 102035112-screw qty 5, part number 188311012-rod qty 2, part number 179702000-spine qty 38, part number 179755155-rod qty 8, part number 179712430-spine qty 2, part number 179715535-rod qty 1, part number 179712625-screw qty 2, part number 179715535-rod qty 3, part number 179712640-screw qty 4, part number 179715640-rod qty 4, part number 179715640-rod qty 4, part number 179715645 rod qty 3, part number 179762480 rod qty 1.Implanted devices (b)(6) 2020 (surgical intervention due to implant failure): part number 102000000-locking cap qty 5, part number 102035112-spine screw qty 5, part number 188311012-rod qty 2, part number 179702000-expedium screw qty 38, part number 179755155-connector rod qty 8, part number 179712430-polyaxial screw qty 2, part number 179715535-polyaxial rod qty 4, part number 179712625-polyaxial screw qty 2, part number 179712640 spine screw qty 4, part number 179715640-rod qty 4, part number 179715645- rod qty 3, part number 179762480-rod qty 1.Implanted devices 4/5/2021 (surgical intervention due to implant failure): part number 17282020 spine staple qty 1, part number 17283025 screw qty 1, part number 17282024 spine staple qty 1, part number 17283030 screw qty 1.Implanted devices (b)(6) 2021 (surgical intervention due to implant failure): part number 179704880 screw qty 1, part number 179715645 screw qty 1, part number 179715640 rod qty 1, part number 179702000 screw qty 1, part number 179762480 rod qty 1, part number 179774555 connector rod qty 1, part number 179798020 rod qty 1, part number 188364250 rod qty 1, part number 102019001 connector rod qty 1, part number 102019004 connector rod qty 1.Implanted devices (b)(6) 2021 (surgical intervention due to implant failure): part number 179771095 rod qty 2, part number 188311202 band qty 4, part number 179774555 rod qty 2, pat number 189401406 rod qty 1.This is report for (b)(4).This complaint is linked to (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25487963
Report Number1526439-2026-00722
Device Sequence Number9930055
Product Code KWP
UDI-Device Identifier10705034067537
UDI-Public(01)10705034067537
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number179712530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale